Sansum Clinic
Decrease (-) Restore Default Increase (+) font size
PrintEmail
Share

 

FacebookIcon.jpg  TwitterIcon.jpg  YouTubeIcon.jpg  InstagramIcon.jpg

 Follow us for healthy tips & info!

Channel Manager

Tardive Dyskinesia

Tardive Dyskinesia

Tardive dyskinesia causes a person to repeat the same movement over and over without being able to stop. This problem is caused by taking neuroleptic or antipsychotic medicines—used for mental health, nerve, and stomach problems—over a long period of time.

Symptoms are usually mild. The most common ones include sticking out the tongue, smacking the lips, or grimacing. These symptoms often go away after the medicines are reduced or changed.

Tardive dyskinesia is more common in adults who have been on higher doses of these medicines for a longer time. But this problem can develop in anyone taking these medicines.

Last Revised: March 8, 2013

Author: Healthwise Staff

Medical Review: Sarah Marshall, MD - Family Medicine & Lisa S. Weinstock, MD - Psychiatry

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

 
© 2014 Sansum Clinic